Variant angina is caused by coronary artery spasm (CAS) with ST-segment elevation. We herein report a case of recurrent CAS during 2 operations in the same patient. An 80-year-old woman was scheduled to undergo tracheostomy, submandibular dissection, left partial maxillectomy, and coronoidectomy. We administered ephedrine and phenylephrine to manage hypotension during general anesthesia. Immediately after the administration of these drugs, the ST segment elevated. We decided to cease the operation and transport the patient to the department of cardiology. Computed tomography angiography revealed pneumomediastinum. The cardiologists considered that the electrocardiography findings had changed secondary to pneumomediastinum. About 6 weeks later, a second operation was scheduled. We administered ephedrine and phenylephrine to manage hypotension during general anesthesia. Immediately after the administration of these drugs, ST-segment elevation occurred. We discontinued use of these drugs, and the ST-segment elevation did not recur. We considered that the cause of the ST-segment elevation was vasopressor-induced CAS because the vasopressors were administered immediately before the occurrence of CAS. Vasopressors such as ephedrine or phenylephrine are frequently used to manage hypotension during general anesthesia. Therefore, anesthesiologists should consider the occurrence of CAS before using vasopressors and know how to manage CAS well.
Recurrent Coronary Artery Spasm Induced by Vasopressors During Two Operations in the Same Patient Under General Anesthesia
- Views Icon Views
- Share Icon Share
- Search Site
Naotaka Kishimoto, Munenori Kato, Yasunori Nakanishi, Akari Hasegawa, Yoshihiro Momota; Recurrent Coronary Artery Spasm Induced by Vasopressors During Two Operations in the Same Patient Under General Anesthesia. Anesth Prog 1 March 2018; 65 (1): 44–49. doi: https://doi.org/10.2344/anpr-64-04-04
Download citation file: